Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2016, 4:02 PM CDT for Kimble County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- May 13, 2016, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kimble County, TX
The radar
The Laughlin AFB radar (KDFX), 132 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1560 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
800
WUUS54 KSJT 132102
SVRSJT
TXC267-132130-
/O.NEW.KSJT.SV.W.0166.160513T2102Z-160513T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SEGOVIA...OR 15 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL KIMBLE COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 467 AND 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3037 9983 3041 9959 3029 9942 3029 9978
TIME...MOT...LOC 2102Z 317DEG 13KT 3031 9963
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
631
WWUS54 KSJT 132118
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT FRI MAY 13 2016
TXC267-132130-
/O.CON.KSJT.SV.W.0166.000000T0000Z-160513T2130Z/
KIMBLE TX-
418 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTH CENTRAL KIMBLE COUNTY...
AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SEGOVIA...OR 15 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 467 AND 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3037 9983 3041 9959 3029 9942 3029 9978
TIME...MOT...LOC 2118Z 326DEG 7KT 3029 9965
HAIL...1.00IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:57 PM CDT, 5 minutes earlier.
Area forecast discussion, May 13, 3:57 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 357 PM CDT FRI MAY 13 2016 .SHORT TERM... (Tonight and Saturday) Isolated to scattered showers and thunderstorms will be possible this afternoon across mainly the southern half of West Central Texas. Most of this convection is expected to dissipate shortly after sunset. A cold front is forecast to approach the northern Big Country after midnight, with showers and thunderstorms developing along and ahead of the front. A complex of thunderstorms may develop late this evening, somewhere across the the Panhandle or the South Plains, then move south during the early morning hours. A few of these storms may become strong to severe, with large hail and damaging winds being the main concerns. Locally heavy rainfall will also be possible, which could exacerbate any flooding from rainfall earlier in the week. Overnight low temperatures will be in the low to mid 60s. On Saturday, a cold front will be across the Big Country and slowly move south, approaching the Interstate 10 corridor by mid to late afternoon. Additional shower and thunderstorm development is expected by early afternoon along and just behind the front. Again, a few strong to severe thunderstorms will be possible, with large hail and damaging winds being the main hazards. Locally heavy rainfall will also be possible. High temperatures will range from the upper 60s to near 70 across the Big Country to the low to mid 80s across the Interstate 10 corridor. .LONG TERM... (Saturday night through Friday) Unsettled weather will continue across West Central Texas through much of the extended period. A stalled frontal boundary will bisect the forecast area on Sunday and will be a focus for convective development once again, aided by some weak disturbances moving across the area into Sunday night. The best instability and shear for Sunday afternoon and evening will be across the Edwards Plateau south of the stalled front and this is where the best potential for a few organized severe storms is expected. The main threats will be large hail and damaging winds. Convection should remain elevated north of the front but still could see a few strong to marginally severe storms capable of producing some hail. Southwest flow aloft will prevail across the Southern Plains Monday through the middle of next week, ahead of a digging upper level trough across the Intermountain West and southwest states. This will result in periodic disturbances moving across the area through the period. This combined with another front moving into the area on Tuesday, will result in additional shower and thunderstorm development through Wednesday. The medium range models show the upper trough moving east from the Southern Rockies and into the Southern Plains Wednesday night into Thursday, which will keep rain chances in the forecast through early Friday. The potential exists for some severe storms across the area next week but at this time it is still too premature to determine the extent and potential threats at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 72 56 69 / 70 50 40 60 San Angelo 65 80 60 74 / 40 50 40 60 Junction 66 85 62 77 / 10 40 30 50 && .SJT Watches/Warnings/Advisories... None. && Daniels/24
Hazardous weather outlook, May 13, 3:20 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT FRI MAY 13 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS...MAINLY NORTH OF INTERSTATE 10. HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE MIDDLE PART OF NEXT WEEK. THE PRIMARY WEATHER HAZARD FOR MOST OF THOSE DAYS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 13, 3:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT FRI MAY 13 2016
TXZ169-170-132115-
KIMBLE TX-MASON TX-
334 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON AND KIMBLE
COUNTIES UNTIL 415 PM CDT...
AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR 10
MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MASON
AND KIMBLE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...CLEO...SOUTH LLANO
RIVER STATE PARK...THE INTERSECTION OF I-10 AND U.S 83...THE
INTERSECTION OF US-377 AND RANCH ROAD 385...US-83 NEAR THE KERR-KIMBLE
COUNTY LINE...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE
INTERSECTION OF I-10 AND U.S 290.
LAT...LON 3071 10007 3070 9946 3045 9930 3029 9930
3029 9984
TIME...MOT...LOC 2034Z 316DEG 17KT 3039 9963
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:45 PM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 3 days |
| May 13, 3:34 PM CDT | Special Weather Statement | SJT | Kimble | 41 min |
| May 13, 4:21 PM CDT | Special Weather Statement | SJT | Mason | 24 min |
| May 13, 4:31 PM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| May 13, 5:13 PM CDT | Special Weather Statement | SJT | Kimble | 47 min |
| May 13, 5:33 PM CDT | Special Weather Statement | SJT | Kimble | 27 min |
| May 13, 6:48 PM CDT | Special Weather Statement | SJT | Sutton | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.